Naproxen and possible stomach problems

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

Morgoth
Regular Member


Date Joined May 2008
Total Posts : 177
   Posted 12/20/2009 3:12 PM (GMT -7)   
Howdy,
 
I got an as of yet undefined joint and muscle pain in my right thumb spreading to the rest of my right hand.  My doctor's are discussing the possibility of putting me on Naproxen.
 
Since I have a "delicate" stomach (the bugger can't stand much anymore), I was wondering whether someone has any experience with this product.  Ibuprofen for example is a killer and totally out of the question for me.
 
Any data is welcome.
 
I also suppose there might be some interaction with morphine sulphate although this is deemed minimal.  SHould someone have any experience in his field, again all data is welcome.
 
Thank you.
 
 
Thierry.
To stand and be still at the Birkenhead Drill is a mighty bullet to shew.


Jim1969
Veteran Member


Date Joined Jul 2009
Total Posts : 2042
   Posted 12/20/2009 3:46 PM (GMT -7)   
I know that I can't take it. Even a small dose will make me sick very quickly.
2 confirmed herniated lumbar discs. Spinal Arthritis. Spinal Stenosis, diabetic peripheral nueropathy.


Pete trips again!
Veteran Member


Date Joined Nov 2006
Total Posts : 1899
   Posted 12/20/2009 6:17 PM (GMT -7)   
Morgoth,
I've had problems w/ my stomac since High School and all antinflamitory drugs just kill my stomac!!! Naproxen is right at the top of the list of gut breakers! When it was prescribed to me many years ago, on the second day, I felt like I had a drill boaring through my stomac!!



I have tried them all over the years at the insistance of my doc's and it's the same thing every time no matter what they tell me about how easy it is on your stomac!!! Sometimes they told me to take them w/ antacids & antacid pills, no matter the same thing happened!!



I would stay away from them if I were you! It's a real shame because they do work really well for people who are able to stomac them!!

Good luck, let us know what you deside and how you make out!

Your friend,

Pete

PS>> see what I wrote about Antwerp in the ""where do you live"" post!!

skeye
Veteran Member


Date Joined Mar 2008
Total Posts : 2976
   Posted 12/20/2009 8:10 PM (GMT -7)   
I have a really sensitive stomach too & if I'm on naproxen or another anti-inflammatory for any length of time I have to take a proton pump inhibitor as well. Protonix usually helps, but sometimes I still get stomach problems. All in all, I try to avoid anti-inflammatories if I can.

Skeye

PAlady
Veteran Member


Date Joined Nov 2007
Total Posts : 6795
   Posted 12/20/2009 11:13 PM (GMT -7)   
Morgoth,
I did naproxen briefly many years ago, but the naproxen is an extended release form of ibuprofen and it has a sodium molecule which creates problems for me with my seizure disorder by retaining fluids. I can take occasional ibuprofen, but not the extended release forms like naproxen (which is naproxen sodium) or alleve. When I do take them, I take the gelcaps form of advil which is a bit easier on the stomach. But if you can't take ibuprofen because of your stomach, naproxen is an extended release NSAID.

Don't know if this helps any!

PaLady

Chartreux
Veteran Member


Date Joined Aug 2006
Total Posts : 9622
   Posted 12/21/2009 7:25 AM (GMT -7)   
Naproxen is an Nsaid which are notorious for tearing up the stomach...Years ago my doctor found that I had two bleeding ulcers in my stomach (not the h. plorei type) so I've been on stomach meds since...and that was when stomach meds were 100.00 a pill, did pepcid, tagamet and Zantac which works the best for me (2-150's everyday) and occassionally Protonix
If this medicine is hurting your stomach get into your doctor and let him/her know, naproxen can rip up the stomach as can motrin and if your stomach is still hurting after being off the naproxen maybe go see an upper gi doctor...sure wish I knew what else to say to you...
Please see a doctor if your stomach hurts after getting off the naproxen
Good luck to you and I hope you can find a medicine that'll work better for you...
Lots of soft hugz
**********************************************
* Asthma, Allergies, Osteoarthritis, Spinal Stenosis, Degenative Disc (Lower Lumbar S1-L3 and Cervical C5,C6, C8 and T1), Fibromyalgia, Gerd,
Enlarged Pituitary Gland, Sjogren's, Ocular Migraines, mild carpel tunnel, ect.... "Would be nice if we could use the edit button in real life"...

********>^..^<********>^..^<********>^..^<********


skeye
Veteran Member


Date Joined Mar 2008
Total Posts : 2976
   Posted 12/21/2009 8:58 AM (GMT -7)   
It's all because most anti-inflammatories these days are COX-2 inhibitors. Aspirin, which is a COX-1 inhibitor is even worse. I wrote a term paper last year on the biochemistry of COX inhibitors. You can google it if interested. I won't bore you all with the details and my biochemistry gibberish. :-)

Skeye

Pete trips again!
Veteran Member


Date Joined Nov 2006
Total Posts : 1899
   Posted 12/21/2009 2:59 PM (GMT -7)   
Skeye, Your SO smart!! I'm impressed!!
Hugz>Pete
New Topic Post Reply Printable Version
Forum Information
Currently it is Friday, December 02, 2016 9:56 PM (GMT -7)
There are a total of 2,731,951 posts in 300,976 threads.
View Active Threads


Who's Online
This forum has 151137 registered members. Please welcome our newest member, Country girl2.
248 Guest(s), 5 Registered Member(s) are currently online.  Details
DBwithUC, GrammyG, letstryit, GustavoWoltmann, multifacetedme


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer